How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Health
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Health Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I have black spots on my penis. They are on the tip and

Resolved Question:

I have black spots on my penis. They are on the tip and shaft. They are not raised and are not sore. They just seem to be that the skin has changed color.
Submitted: 8 years ago.
Category: Health
Expert:  Dr. P. Jyoti replied 8 years ago.
The common causes are:

Drug reaction: some new medications that you are taking might cause this type of discolouration.

Contact dermatitis: It is probable that you have developed an allergy to something, you should check out whether you have started any new soap, ointment or detergent within this period. It could be from some new article of underwear. It could also be due to some food that you took very recently. Watch out for foods like shell fish, sea fish, meats, cheese, etc. Also any new types of processed foods. If you do find anything which could be the cause, then try to avoid it.

One likely cause in sexually active persons is allergy to latex, in condoms or diaphragms. You should use non-latex condoms which are available. Link.

It could also be due to lubricant or spermicide that is being used. Change the brands or avoid it.

If you do not have a history of recent unprotected sexual exposure, then it will be safe to assume that it is due to some allergic reaction. You should take an anti-allergic tablet, an antihistamine. You can take Tab. Alavert 10 mg once daily (OTC). Also, apply a soothing lotion like calamine lotion, also available online.

Other conditions it could be is Melanoma, but that usually has a slightly raised surface. Hence you should consult your doctor for this if it persists to have this checked up.

I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.
Customer: replied 8 years ago.

These appeared for some time and they are not solid or go below the skin surface. Its just the color that bothers me and they are only on my penis. I have about 10-15 spots and is there anything I can do to get rid of them? I have not had sex with anyone other then my wife for the past 10 years and we do not use laytex.

Expert:  Dr. P. Jyoti replied 8 years ago.
In that case, since they have been there for some time, you should consult a doctor to rule out melanomas. A check up is necessary for this.

If melanomas are ruled out, they could be simply hyperpigmented areas, and a depigmentation cream, which are available OTC at all pharmacies would help. These are however for skin conditions and may cause burniing on mucosa of the penis, and you should be careful while applying, applying only a little bit at first. Hence once you rule out melanomas by consulting a doctor, it would be best to avoid doing anything and let it be.

I hope my answer has helped you. Please click on the green 'accept' button below for accepting this answer. Feedback/Bonus will be appreciated.
Dr. P. Jyoti and 4 other Health Specialists are ready to help you